Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The $ p$-version of the finite element method for constraint boundary conditions


Authors: I. Babuška and Manil Suri
Journal: Math. Comp. 51 (1988), 1-13
MSC: Primary 65N30
MathSciNet review: 942140
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper addresses the implementation of general constraint boundary conditions for a system of equations by the p-version of the finite element method. By constraint boundary conditions we mean conditions where some relation between the components is prescribed at the boundary. Optimal error bounds are proven.


References [Enhancements On Off] (What's this?)

  • [1] I. Babuška, The p and h-p Versions of the Finite Element Method, The State of the Art, Technical Note BN-1156, Institute for Physical Science and Technology, University of Maryland, 1986.
  • [2] I. Babuška and Manil Suri, The optimal convergence rate of the 𝑝-version of the finite element method, SIAM J. Numer. Anal. 24 (1987), no. 4, 750–776. MR 899702 (88k:65102), http://dx.doi.org/10.1137/0724049
  • [3] I. Babuška and Manil Suri, The ℎ-𝑝 version of the finite element method with quasi-uniform meshes, RAIRO Modél. Math. Anal. Numér. 21 (1987), no. 2, 199–238 (English, with French summary). MR 896241 (88d:65154)
  • [4] I. Babuška & M. Suri, The Treatment of Nonhomogeneous Dirichlet Boundary Conditions by the p-Version of the Finite Element Method, Technical Note BN-1063, Institute for Physical Science and Technology, University of Maryland, 1987.
  • [5] J. L. Lions & E. Magenes, Non-Homogeneous Boundary Value Problems and Applications-I, Springer-Verlag, New York, Heidelberg, Berlin, 1972.
  • [6] B. A. Szabó, PROBE: Theoretical Manual, Noetic Technologies Corporation, St. Louis, Missouri, 1985.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942140-7
PII: S 0025-5718(1988)0942140-7
Article copyright: © Copyright 1988 American Mathematical Society